Skip to main content

Analytic Deformations of Minimal Networks

Abstract

The behavior of extreme networks under deformations of their boundary sets is investigated. It is shown that analyticity of a deformation of the boundary set guarantees preservation of the network type for minimal spanning trees, minimal fillings, and so-called stable shortest trees in the Euclidean space.

This is a preview of subscription content, access via your institution.

References

  1. 1.

    A. Yu. Eremin, “A formula for the weight of a minimal filling of a finite metric space,” Sb. Math., 204, No. 9, 1285–1306 (2013).

    MathSciNet  Article  Google Scholar 

  2. 2.

    M. Gromov, “Filling Riemannian manifolds,” J. Diff. Geom., 18, No. 1, 147 (1983).

  3. 3.

    L. Hörmander, An Introduction to Complex Analysis in Several Variables, Van Nostrand, Princeton (1966).

    MATH  Google Scholar 

  4. 4.

    A. O. Ivanov and A. A. Tuzhilin, “Geometry of minimal networks and the one-dimensional Plateau problem,” Russ. Math. Surv., 47, No. 2, 59–131 (1992).

    Article  Google Scholar 

  5. 5.

    A. O. Ivanov and A. A. Tuzhilin, “The Steiner problem for convex boundaries, general case,” in: A. Fomenko, ed., Minimal Surfaces, Adv. Sov. Math., Vol. 15, Amer. Math. Soc., Providence (1993), pp. 15–92.

    Chapter  Google Scholar 

  6. 6.

    A. O. Ivanov and A. A. Tuzhilin, Minimal Networks: The Steiner Problem and Its Generalizations, CRC Press, Boca Raton (1994).

    MATH  Google Scholar 

  7. 7.

    A. O. Ivanov and A. A. Tuzhilin, “Differential calculus on the space of Steiner minimal trees in Riemannian manifolds,” Sb. Math., 192, No. 6, 823–841 (2001).

    MathSciNet  Article  Google Scholar 

  8. 8.

    Z. A. Melzak, “On the problem of Steiner,” Can. Math. Bull., 4, 143–148 (1960).

    MathSciNet  Article  Google Scholar 

  9. 9.

    H. O. Pollak, “Some remarks on the Steiner problem,” J. Combin. Theor. Ser. A, 24, 278–295 (1978).

    MathSciNet  Article  Google Scholar 

  10. 10.

    J. H. Rubinstein and D. A. Thomas, “A variational approach to the Steiner network problem,” Ann. Operations Research, 33, 481–499 (1991).

    MathSciNet  Article  Google Scholar 

  11. 11.

    D. A. Thomas, “A variational approach to the Steiner ratio conjecture for six points,” in: Proc. NATO Advanced Research Workshop “Topological Network Design: Analysis and Synthesis” (Copenhagen, 1989).

  12. 12.

    J. F. Weng, “Variational approach and Steiner minimal trees on four points,” Discrete Math., 132, No. 1–3, 349–362 (1994).

    MathSciNet  Article  Google Scholar 

  13. 13.

    A. O. Ivanov and A. A. Tuzhilin, “One-Dimensional Gromov Minimal Filling Problem,” Sbornik: Mathematics, 203 (5), 677–726 (2012).

    MathSciNet  Article  Google Scholar 

  14. 14.

    A. O. Ivanov, Z. N. Ovsyannikov, N. P. Strelkova, A. A. Tuzhilin, “One-Dimensional Minimal Fillings with Negative Edge Weights,” Moscow Uni. Math. Bull., 67 (5–6), 189–194 (2012).

    Article  Google Scholar 

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to A. O. Ivanov.

Additional information

Translated from Fundamentalnaya i Prikladnaya Matematika, Vol. 21, No. 5, pp. 159–180, 2016.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Ivanov, A.O., Tuzhilin, A.A. Analytic Deformations of Minimal Networks. J Math Sci 248, 621–635 (2020). https://doi.org/10.1007/s10958-020-04899-7

Download citation